MAUDE Adverse Event Report: EBI, LLC. SFLX 3 COIL; NON-INVASIVE, BONE GROWTH, STIMULATOR (COIL)

EBI, LLC. SFLX 3 COIL; NON-INVASIVE, BONE GROWTH, STIMULATOR (COIL)
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Concomitant medical products: proximal olecranon plate.Concomitant medical products: interfragmentary screws.Concomitant medical products: locking screws.Therapy date: july 16, 2019.Concomitant medical products: biomet ebi bone healing system - catalog #1068234 serial # (b)(4).Therapy date: unknown.Customer has indicated that the product is in the process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0002242816-2020-00087, 0002242816-2020-00088.
 
Event or Problem Description
It was reported that the patient was experiencing pain and swelling from the bone healing system (bhs).The patient was treating a proximal ulnar fracture nonunion with the bhs.The patient reported that she used the device for 3 days.The patient stated that the pain and swelling would start after 2 or 3 hours of treating with the device.The patient's right arm would swell from the elbow down.The patient described the pain as inside the bone and on a scale of 1 to 10, the patient rated the pain as a 7 or 8.The patient stated that it took about a week for the swelling to go away.The pain was still present after a week.The patient reported that she recently increased her daily activities.The patient went to see her doctor who advised the patient to give the bhs another try.The patient tried to wear the device again and within 6 or 7 hours, her arm was swollen and in a lot of pain.The patient contacted her doctor and the doctor told the patient to discontinue use.The doctor prescribed oxycodone for the pain.The patient reported that the pain and swelling went away after a week or two.The patient still has residual pain.The patient is no longer using the device.It was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The device was not returned to zimmer biomet for evaluation.The reported event was unable to be confirmed due to limited information received from the customer.The device history record was reviewed and no discrepancies related to the reported event were found.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description

Brand Name
SFLX 3 COIL
Common Device Name
NON-INVASIVE, BONE GROWTH, STIMULATOR (COIL)
Manufacturer (Section D)
EBI, LLC.
399 jefferson road
parsippany NJ 07054
MDR Report Key10352973
Report Number0002242816-2020-00089
Device Sequence Number2841818
Product Code LOF
UDI-Device Identifier00812301020546
UDI-Public00812301020546
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P790002/S026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1068229
Device Lot NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/06/2020
Supplement Date Received by Manufacturer07/06/2020
Initial Report FDA Received Date07/31/2020
Supplement Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight74